Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Wilmington, NC

April 19, 20157 counties in South Carolina; Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 19, 2015, 7:19 PM EDT for 7 counties in South Carolina; Columbus County, Robeson County, North Carolina. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 7:19 PM EDT (23:19 UTC)
Expired
Apr 19, 2015, 8:45 PM EDT
In force
86 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 5:01 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS52 KILM 192319
SVRILM
NCC047-155-SCC031-033-041-051-067-069-089-200045-
/O.NEW.KILM.SV.W.0003.150419T2319Z-150420T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
719 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  EASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHEASTERN DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 718 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  BENNETTSVILLE TO KINGSBURG...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUMBERTON...BENNETTSVILLE...MARION...DILLON...WHITEVILLE...
  MULLINS...RED SPRINGS...PEMBROKE...FAIRMONT...TABOR CITY...
  MAXTON...MCCOLL...ST. PAULS...CHADBOURN...JOHNSONVILLE...LAKE
  WACCAMAW...LATTA...PAMPLICO...ROWLAND AND FAIR BLUFF.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 191 AND 214.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 173 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 405.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3495 7903 3489 7893 3473 7885 3469 7881
      3460 7883 3457 7886 3451 7884 3449 7887
      3448 7886 3446 7882 3447 7867 3438 7845
      3437 7839 3376 7949 3459 7979 3473 7959
      3463 7946 3477 7933 3484 7935 3484 7919
TIME...MOT...LOC 2318Z 233DEG 44KT 3457 7970 3388 7945 

$$

MBB
3 follow-up statements
346 
WWUS52 KILM 192359
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
759 PM EDT SUN APR 19 2015

SCC031-069-089-200007-
/O.CAN.KILM.SV.W.0003.000000T0000Z-150420T0045Z/
MARLBORO SC-DARLINGTON SC-WILLIAMSBURG SC-
759 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR MARLBORO...NORTHEASTERN
DARLINGTON AND NORTHEASTERN WILLIAMSBURG COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3489 7893 3472 7885 3469 7881 3448 7887
      3446 7882 3447 7867 3437 7840 3380 7945
      3424 7926 3484 7935 3484 7919 3495 7903
TIME...MOT...LOC 2357Z 215DEG 27KT 3486 7930 3432 7921 3394 7937 

$$

NCC047-155-SCC033-041-051-067-200045-
/O.CON.KILM.SV.W.0003.000000T0000Z-150420T0045Z/
ROBESON NC-COLUMBUS NC-MARION SC-DILLON SC-FLORENCE SC-HORRY SC-
759 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR ROBESON...NORTHWESTERN COLUMBUS...NORTHEASTERN MARION...
SOUTHEASTERN DILLON...SOUTHEASTERN FLORENCE AND NORTHWESTERN HORRY
COUNTIES...

AT 757 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WAKULLA TO KEMPER TO NEAR BRITTONS NECK...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...WHITEVILLE...MULLINS...RED SPRINGS...PEMBROKE...
FAIRMONT...TABOR CITY...ST. PAULS...CHADBOURN...JOHNSONVILLE...LAKE
WACCAMAW...ROWLAND...FAIR BLUFF...LAKE VIEW...BOARDMAN...WILLIAMS...
HALLSBORO...HOWELLSVILLE...TOLARSVILLE AND GALIVANTS FERRY.

# 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 404.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3489 7893 3472 7885 3469 7881 3448 7887
      3446 7882 3447 7867 3437 7840 3380 7945
      3424 7926 3484 7935 3484 7919 3495 7903
TIME...MOT...LOC 2357Z 215DEG 27KT 3486 7930 3432 7921 3394 7937 

$$

MBB
644 
WWUS52 KILM 200025
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EDT SUN APR 19 2015

SCC041-067-200035-
/O.CAN.KILM.SV.W.0003.000000T0000Z-150420T0045Z/
MARION SC-FLORENCE SC-
825 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHEASTERN FLORENCE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3489 7893 3472 7885 3469 7881 3448 7887
      3446 7882 3447 7867 3437 7840 3400 7912
      3428 7911 3484 7919 3495 7903
TIME...MOT...LOC 0025Z 233DEG 44KT 3505 7900 3451 7891 3413 7907 

$$

NCC047-155-SCC033-051-200045-
/O.CON.KILM.SV.W.0003.000000T0000Z-150420T0045Z/
ROBESON NC-COLUMBUS NC-DILLON SC-HORRY SC-
825 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR ROBESON...NORTHWESTERN COLUMBUS...EASTERN DILLON AND NORTH
CENTRAL HORRY COUNTIES...

AT 825 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
WEST OF FAYETTEVILLE TO NEAR BOARDMAN TO NEAR GREEN SEA...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...WHITEVILLE...RED SPRINGS...FAIRMONT...TABOR CITY...ST.
PAULS...CHADBOURN...LAKE WACCAMAW...FAIR BLUFF...BOARDMAN...
WILLIAMS...HALLSBORO...HOWELLSVILLE...TOLARSVILLE...REX...
CLARENDON...CHERRY GROVE...SMITHS...REDBUG AND SOUTHEASTERN COMMUNITY
COLLEGE.

# 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 207...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 11 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 404.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3489 7893 3472 7885 3469 7881 3448 7887
      3446 7882 3447 7867 3437 7840 3400 7912
      3428 7911 3484 7919 3495 7903
TIME...MOT...LOC 0025Z 233DEG 44KT 3505 7900 3451 7891 3413 7907 

$$

MBB
124 
WWUS52 KILM 200042
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
842 PM EDT SUN APR 19 2015

NCC047-155-SCC033-051-200052-
/O.EXP.KILM.SV.W.0003.000000T0000Z-150420T0045Z/
ROBESON NC-COLUMBUS NC-DILLON SC-HORRY SC-
842 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR ROBESON...NORTHWESTERN
COLUMBUS...EASTERN DILLON AND NORTH CENTRAL HORRY COUNTIES WILL
EXPIRE AT 845 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE  MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING WILL BE  ALLOWED TO EXPIRE.

LAT...LON 3489 7893 3472 7885 3469 7881 3448 7887
      3446 7882 3447 7867 3437 7840 3400 7912
      3428 7911 3484 7919 3495 7903
TIME...MOT...LOC 0040Z 233DEG 44KT 3505 7900 3451 7891 3413 7907 

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:22 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 19, 6:22 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT SUN APR 19 2015

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SHOWERS AND A FEW THUNDERSTORMS
THROUGH MONDAY. A FEW STORMS MAY BE STRONG TO SEVERE. DRY AND
SEASONABLE HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND
WEDNESDAY. WARMER TEMPERATURES ARE EXPECTED THURSDAY AHEAD OF
THE NEXT COLD FRONT. MUCH COOLER TEMPERATURES ARE POSSIBLE
LATE WEEK AND INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 555 PM SUNDAY...TORNADO WATCH NUMBER 82 THRU 11 PM REMAINS
IN EFFECT FOR THE ILM SC CWA...PLUS ROBESON COUNTY OF THE ILM NC
CWA.

BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS IS ON THE WESTERN
DOORSTEPS OF THE ILM CWA AT THE MOMENT. POPS HAVE BEEN RE-ADJUSTED
THRUOUT THIS EVENING TO TAKE INTO ACCOUNT OF THE TIMING AND
PROGRESSION OF THIS LINE AS IT TRAVERSES THE ILM CWA. AT THIS
POINT...THE CUMULATIVE THINKING IS THAT THE CONVECTION WILL WEAKEN
TO BELOW SEVERE LIMITS BY THE TIME IT PROGRESSES ACROSS THE ILM NC
COUNTIES LATER THIS EVENING AND OVERNIGHT AND THEREFORE A WATCH IS
WAS NOT PLANNED AT THIS TIME.

PREVIOUS........................................................
AS OF 315 PM SUNDAY...AS LIGHT STRATIFORM RAINFALL PULLS NE AWAY
FROM THE REGION THIS AFTERNOON...A MORE ORGANIZED BAND OF SHOWERS
AND TSTMS WILL MOVE INTO NE SC 6 PM - 7 PM...AND INTO SE NC IN THE
MIDDLE AND LATE EVENING. THIS IS APT TO BRING SIGNIFICANTLY MORE
RAINFALL AMOUNTS TO THE AREA TONIGHT. SATELLITE DERIVED SENSORS OF
PRECIPITABLE WATERS SHOW A LARGE SWATH OF 46MM/1.81 INCH PWATS
MOVING INTO THE AREA THAT WILL HELP FUEL THE CONVECTION. SEVERAL
ISOLATED OR DISCREET CELLS MAY ALSO FIRE AHEAD OF THE ORGANIZED
RAIN AREA AFTER THE STRATIFORM RAIN HAS CLEARED. SEVERAL RECENT
NEAR TERM MODELS SHOWS THE BULK OF RAINFALL MOVING NE OF SE NC
AFTER 5Z/1AM. THE ORGANIZED NATURE OF THIS FEATURE IF HELD INTACT
WILL INTRODUCE A SLIGHT CHANCE OF WIND DAMAGE OR HAIL TONIGHT.
MINIMUMS TONIGHT WILL NOT FALL MUCH BELOW THE MIDDLE 60S EVEN IN
RAIN COOLED LOCATIONS AS DEWPOINTS REMAIN ELEVATED.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...THE CWA WILL BE IN A RATHER WARM AND BLUSTERY
SOUTHWEST FLOW AT THE BEGINNING OF THE PERIOD...IN BETWEEN A
DEPARTING WARM FRONT TO THE NORTHEAST AND A COLD FRONT ACROSS THE
TENNESSEE VALLEY. THIS FRONT MOVES STEADILY ACROSS THE SOUTHEAST
DURING THE DAY AND SHOULD BE JUST ACROSS OUR WESTERN COUNTIES BY
0000 UTC TUESDAY. SEVERE PARAMETERS STILL LOOK CONDUCIVE FOR AN
EVENT WITH ADEQUATE INSTABILITY AND SHEAR. HOWEVER HIGH
RESOLUTION GUIDANCE IS SHOWING A LACK OF ACTIVITY WITH THE FRONT.
THE MET HAS SIX HOUR POPS IN THE SINGLE DIGITS FOR THE 18-00 UTC
TIME FRAME IN LBT AND ILM. THE GFS REMAINS MORE BULLISH WITH
SCATTERED ACTIVITY AHEAD OF A CONVECTIVE LINE. WILL MAINTAIN THE
CHANCE POPS AND FINE TUNE FOR THE TIMING FOR LATE AFTERNOON INTO
THE EVENING. SPC MAINTAINS THE SLIGHT RISK FOR THE AREA CITING THE
UNCERTAINTY. BEYOND THIS HIGH PRESSURE BUILDS IN FOR A NICE
TUESDAY AND PEACEFUL WEDNESDAY MORNING.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...HIGH PRESSURE BOTH MOVES OFFSHORE AND WEAKENS
CONSIDERABLY. PAIR THIS WITH ZONAL MID FLOW AND THE AFTERNOON SHOULD
BE SEASONABLE AND RAIN-FREE WITH A FAIR AMOUNT OF SUNSHINE. THE
APPROACH OF A COLD FRONT WILL YIELD A SMALL RISE IN POPS ON THURSDAY
OR POSSIBLY EVEN WEDNESDAY NIGHT. THIS SLOW MOVING BOUNDARY MOVES
THROUGH ON THURSDAY BUT WILL HAVE TO DEAL WITH MIDLEVEL DOWNSLOPING
PREVENTING DEEP MOISTURE. THE FRONT STALLS SOUTH OF THE REGION
POSSIBLY CLOSE ENOUGH FOR THE MAINTENANCE OF LOW END POPS. SOME
DEEPER MOISTURE AND MORE MEANINGFUL RAIN CHANCES MAY MATERIALIZE
OVER THE WEEKEND AS THE FRONT REMAINS TO OUR SOUTH BUT SOME WEAK MID
LEVEL IMPULSES WORK TO PROVIDE LIFT ATOP SOME LOW LEVEL ISENTROPIC
UPGLIDE.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...SOME CONVECTION IS TRYING TO MOVE ONSHORE NEAR
ILM...OTHERWISE THE COASTAL TERMINALS MAY NOT SEE TOO MUCH ACTION
INITIALLY. MAINLY A EAST SOUTHEAST WIND THIS AFTERNOON. THIS
EVENING...THE HRRR IS STAYING FAIRLY CONSISTENT IN BRINGING IN AN
ORGANIZED LINE OF OF CONVECTION TO THE INLAND TERMINALS AROUND 23Z.
WILL LEAN HEAVILY ON THIS MODEL THROUGH THE EVENING HOURS. AFTER THE
CONVECTION MOVES THROUGH...EXPECT IFR CEILING THROUGH THE OVERNIGHT
HOURS...WITH SOME LIGHT FOG. MONDAY...IMPROVING CEILINGS AS THE DAY
WEARS ON WITH A GUSTY SOUTHWEST WIND. CONVECTION IS EXPECTED TO FIRE
AFTER THE END OF THE FORECAST PERIOD.

EXTENDED OUTLOOK...A COLD FRONT WILL PUSH THROUGH THE AREA MONDAY
NIGHT WITH SHOWERS POSSIBLE FOLLOWED BY MAINLY VFR CONDITIONS
TUESDAY AND WEDNESDAY. POSSIBLE SHOWERS THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 555 PM SUNDAY...TOR WATCH 82 AFFECTS THE ILM SC WATERS THRU
11 PM. THE MARINE BOUNDARY LAYER OVER THE COOLER SHELF WATERS
WILL ACT TO WEAKEN CONVECTION AS IT REACHES AND MOVES ACROSS ALL
WATERS DURING THIS EVENING. THE STRONGER STORMS THIS EVENING THAT
AFFECT THE ILM SC WATERS COULD PRODUCE SMW CRITERIA BRIEF GALE
FORCE WIND GUSTS OR WATERSPOUTS. OTHERWISE...THE MAJORITY OF THE
CONVECTION WILL PRODUCE MWS CRITERIA WINDS AND LIGHTNING.

PREVIOUS........................................................
AS OF 315 PM SUNDAY...SEAS SLOWLY ON THE RISE IN THE MODERATE
ONSHORE WIND FLOW AND 3-5 FOOT SEAS EXPECTED OVERNIGHT. SEVERAL
TSTMS ARRIVING FROM THE SW TONIGHT MAY PRODUCE LOCALLY HIGHER WINDS
AND SEAS...AND SEVERAL SPECIAL MARINE WARNINGS MAY BE NEEDED FOR
TONIGHT WITH CLOUD TO SEA LIGHTNING POSING AN ADDITIONAL HAZARD.
WINDS WILL VEER TO S AND SW OVERNIGHT WHICH WILL HELP TO LIMIT WAVE
GROWTH AND A SMALL CRAFT ADVISORY IS NOT PLANNED ALTHOUGH AN
EXERCISE CAUTION STATEMENT COULD BE NEEDED.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...A SOUTHWEST FLOW OF 10-15 KNOTS INITIALLY WILL
INCREASE TO 15-20 BY THE END OF THE DAY MONDAY AS A FRONT MOVES
CLOSER FROM THE WEST. THE FRONT FINALLY CROSSES THE WATERS EARLY
TUESDAY MORNING WITH A MODEST WESTERLY FLOW OF 10-15 KNOTS IN ITS
WAKE. SMOOTH SAILING FOR THE REMAINDER OF THE PERIOD WITH WINDS TEN
KNOTS OR LESS FROM THE WEST NORTHWEST AND SEAS OF 2-4 FEET.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 300 PM SUNDAY...WEDNESDAY BRINGS NEARLY MINIMAL WIND AND SEAS
DUE TO HIGH PRESSURE MOVING OVERHEAD. WINDS THOUGH LIGHT WILL VEER
CONSIDERABLY AS THE DAY PROGRESSES UNTIL A S TO SW FLOW BECOMES
PREDOMINANT LATE IN THE DAY OR AT NIGHT. MORE VEERING IS SLATED FOR
THURSDAY AS A COLD FRONT APPROACHES AND VERY SLOWLY CROSSES THE
WATERS. WITH THIS FRONT STALLING NEARBY TO OUR SOUTH ON FRIDAY A
LIGHT NORTHERLY FLOW WILL BE MAINTAINED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...DCH/MJC
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...MJC/SHK/DL
Hazardous weather outlook, Apr 19, 5:25 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT SUN APR 19 2015

NCZ096-099-105-107-109-202130-
BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
525 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA DURING THIS
EVENING. AN ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORM
REMAINS POSSIBLE.

HEAVY RAINFALL FROM THE STRONGER STORMS MAY TEMPORARILY PRODUCE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-SCZ017-023-024-032-033-039-053>056-202130-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
525 PM EDT SUN APR 19 2015

...TORNADO WATCH 82 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-202130-
COASTAL BRUNSWICK-
525 PM EDT SUN APR 19 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA DURING THIS
EVENING. AN ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORM
REMAINS POSSIBLE.

HEAVY RAINFALL FROM THE STRONGER STORMS MAY TEMPORARILY PRODUCE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-202130-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
525 PM EDT SUN APR 19 2015

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WATERS THIS
EVENING. A FEW OF THESE STORMS COULD BECOME STRONG ENOUGH TO
PRODUCE GALE FORCE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY.
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-202130-
COASTAL PENDER-COASTAL NEW HANOVER-
525 PM EDT SUN APR 19 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA MAINLY DURING
THIS EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM REMAINS
POSSIBLE.

HEAVY RAINFALL FROM THE STRONGER STORMS MAY TEMPORARILY PRODUCE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-202130-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
525 PM EDT SUN APR 19 2015

...TORNADO WATCH 82 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

In the hours before

Local storm report, Apr 19, 6:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
655 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     LAMAR                   34.17N  80.07W
04/19/2015                   DARLINGTON         SC   AMATEUR RADIO

            REPORT OF TREES AND POWERLINES DOWN IN LAMAR. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500100

LACORTE
Special weather statement, Apr 19, 7:02 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
702 PM EDT SUN APR 19 2015

SCZ053-054-192345-
INLAND HORRY-COASTAL HORRY-
702 PM EDT SUN APR 19 2015

...A STRONG THUNDERSTORM AFFECTING GRAND STRAND REGION...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS OVER MYRTLE BEACH...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...
CHERRY GROVE INLET...LITTLE RIVER...MYRTLE BEACH AIRPORT...RED
HILL...SOCASTEE...CAROLINA SHORES...BAREFOOT LANDING AREA OF NORTH
MYRTLE BEACH...FORESTBROOK...HAND...LONGS...WAMPEE...CHERRY GROVE
BEACH...HAMMOND...BROOKSVILLE...NIXONVILLE...BRIARCLIFFE ACRES AND
ATLANTIC BEACH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 17 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3372 7904 3406 7879 3387 7856 3384 7860
      3380 7872 3374 7882 3365 7893
TIME...MOT...LOC 2301Z 217DEG 19KT 3373 7890

MBB
Local storm report, Apr 19, 7:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     DARLINGTON              34.30N  79.87W
04/19/2015                   DARLINGTON         SC   PUBLIC

            TREE IN ROADWAY

&&

EVENT NUMBER ILM1500101

SHK
Local storm report, Apr 19, 7:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
718 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     3 WNW DARLINGTON        34.32N  79.92W
04/19/2015                   DARLINGTON         SC   PUBLIC

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER ILM1500102

SHK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:09 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Williamsburg66 min
Apr 19, 7:02 PM EDTSpecial Weather StatementILMHorry43 min
Apr 19, 7:29 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg43 min
Apr 19, 7:24 PM EDTSpecial Marine WarningILM2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.